Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 226, NWS Philadelphia/Mount Holly

August 1, 2011Chester County, Delaware County, Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 1, 2011, 5:37 PM EDT for Chester County, Delaware County, Philadelphia County, Pennsylvania. It was in force for 53 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2011, 5:37 PM EDT (21:37 UTC)
Expired
Aug 1, 2011, 6:30 PM EDT
In force
53 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Chester County, PA, Delaware County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 91 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 5:49 PM EDTHAIL 0.75Drexel Hill, PAPEA UP TO PENNY SIZE HAIL REPORTED IN DREXEL HILL.
Aug 1, 5:53 PM EDTHAIL 1Sharon Hill, PANICKEL UP TO QUARTER SIZE HAIL REPORTED IN SHARON HILL.
Aug 1, 6:24 PM EDTHAIL 1Boothwyn, PAQUARTER SIZE HAIL REPORTED IN BOOTHWYN.
Aug 1, 6:25 PM EDTHAIL 1Garnet Valley, PAQUARTER SIZE HAIL REPORTED IN BOOTHWYN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -192 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-192 m²/s²
0-3 km storm-relative helicity
-166 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WUUS51 KPHI 012137
SVRPHI
PAC029-045-101-012230-
/O.NEW.KPHI.SV.W.0226.110801T2137Z-110801T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
537 PM EDT MON AUG 1 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
  THIS INCLUDES THE CITY OF WEST CHESTER...
  DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
  SOUTHWESTERN PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...

* UNTIL 630 PM EDT

* AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LIONVILLE...OR 9 MILES NORTHWEST OF WEST CHESTER...AND MOVING
  SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DOWNINGTOWN...CHESTER SPRINGS...PAOLI...WESTTOWN...CHEYNEY...
  GRADYVILLE...CONCORDVILLE...PHILADELPHIA INTERNATIONAL AIRPORT...
  NEWTOWN SQUARE...CHELSEA...SWARTHMORE...NETHER PROVIDENCE
  TOWNSHIP...LIMA...FOLCROFT...DREXEL HILL...CHESTER AND BROOMALL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...HEAVY RAIN WILL OCCUR
WITH THESE STORMS AND CAUSE LOW-LYING AND POOR DRAINAGE FLOODING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4016 7563 3989 7520 3985 7529 3984 7537
      3980 7542 4002 7581
TIME...MOT...LOC 2137Z 305DEG 15KT 4006 7570

$$

TFG
1 follow-up statement
388 
WWUS51 KPHI 012218
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
618 PM EDT MON AUG 1 2011

PAC029-045-101-012230-
/O.CON.KPHI.SV.W.0226.000000T0000Z-110801T2230Z/
DELAWARE PA-PHILADELPHIA PA-CHESTER PA-
618 PM EDT MON AUG 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EAST CENTRAL CHESTER...SOUTHWESTERN PHILADELPHIA AND DELAWARE
COUNTIES...

AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CHEYNEY...OR NEAR WEST CHESTER...MOVING SOUTHEAST AT 15
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRADYVILLE...CONCORDVILLE...PHILADELPHIA INTERNATIONAL AIRPORT...
NEWTOWN SQUARE...CHELSEA...WOODLYN...VILLAGE GREEN-GREEN RIDGE...
UPPER PROVIDENCE TOWNSHIP...UPLAND...TRAINER...SWARTHMORE...
SPRINGFIELD...SHARON HILL...RUTLEDGE...ROSE VALLEY...RIDLEY PARK...
PROSPECT PARK...PARKSIDE...NORWOOD...NETHER PROVIDENCE TOWNSHIP...
MORTON...MEDIA...MARCUS HOOK...LINWOOD...LIMA...GLENOLDEN...FOLSOM...
FOLCROFT...EDDYSTONE...DREXEL HILL...DARBY TOWNSHIP...DARBY...
COLWYN...COLLINGDALE...CLIFTON HEIGHTS...CHESTER TOWNSHIP...CHESTER
HEIGHTS...CHESTER...BROOMALL...BROOKHAVEN...BOOTHWYN AND ALDAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4005 7545 4001 7539 3989 7520 3988 7523
      3985 7535 3980 7542 3991 7562
TIME...MOT...LOC 2218Z 305DEG 15KT 3996 7552

$$

TFG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:40 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 1, 3:40 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EDT MON AUG 1 2011

.SYNOPSIS...
A WEAKENING COLD FRONT WILL CONTINUE TO SLOWLY SAG THROUGH THE
REGION THIS EVENING INTO THE OVERNIGHT HOURS. ANOTHER COLD FRONT
WILL PUSH THROUGH ON WEDNESDAY AND BRING ANOTHER ROUND OF UNSETTLED
WEATHER TO THE REGION. HIGH PRESSURE RETURNS ON THURSDAY THROUGH A
BETTER PART OF SATURDAY. THIS IS WHEN ANOTHER COLD FRONT MOVING IN
FROM THE NORTHWEST WILL SWEEP THROUGH.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AN 18Z ANALYSIS SHOWS WEAK COLD FRONT STILL DRAPED ACROSS THE
SOUTHERN PORTIONS OF NEW YORK STATE INTO CENTRAL PENNSYLVANIA AND
FINALLY STRETCHING BACK INTO THE GREAT LAKES REGION. A RATHER LARGE
MCS CONTINUES TO MOVE SOUTHEASTWARD THROUGH THE UPPER MID-WEST AND
WESTERN GREAT LAKES...THIS WILL COME INTO PLAY ON WEDNESDAY.

CONVECTION JUST UPSTREAM WILL SLOWLY ADVECT INTO OUR NORTHERN
ZONES OVER THE NEXT COUPLE OF HOURS. ISOLATED SUPERCELLS ACROSS
NORTHEASTERN PENNSYLVANIA WERE TIED WITH THE LEAD SHORTWAVE TROUGH
OF LOW PRESSURE PUSHING AHEAD OF THE ENSUING COLD FRONT. WITH
CONVECTIVE TEMPERATURES BEING MET OR EXCEEDED ACROSS A BROAD AREA
HAVE PRODUCED A STRENGTHENING CUMULUS FIELD. A FEW DISCRETE CELLS
HAVE FOUND SOME LIFT ALONG THE BAY BREEZE OR WEAK SURFACE TROUGH
AROUND THE PHILADELPHIA METRO AREA. EFFECTIVE BULK SHEAR ACROSS THE
SOUTHERN HALF OF OUR CWA IS RATHER ROBUST, AT LEAST BASED OFF THE
RUC ANALYSIS, BETWEEN 25 TO 30 KNOTS WHILE OVER THE NORTH IT IS LESS
THAN 15 KNOTS. SURPRISINGLY THE NORTHERN HALF OF THE CWA WILL BE
UNDER THE GUN THE MOST AS MULTICELL CLUSTERS PUSH DOWN AHEAD OF THE
SURFACE FRONT FROM THE NORTHWEST.

THESE STORMS COULD PRODUCE DAMAGING WINDS, LARGE HAIL AND VERY HEAVY
RAINFALL AS THEY MOVE TO THE SOUTHEAST AT AROUND 15 KNOTS. LAPS
SOUNDINGS FROM AROUND THE REGION SHOW DRIER AIR IN THE MID-LEVELS,
CORRESPONDING TO THE NORTHWEST FLOW, AS THE LOW-LEVELS SHOW WEAK
MOISTURE ADVECTION FROM THE WEST. THIS DEPICTS AN INVERTED V-FEATURE
ON THE SOUNDING WHICH IS NOTORIOUS FOR VERY STRONG, POSSIBLY
DAMAGING WINDS AND LARGE HAIL. BOTH LOW AND MID-LEVEL LAPSE RATES
SUPPORT THE THINKING THAT THE MAIN THREATS FOR THIS EVENING WOULD BE
WIND AND HAIL.

THE ONLY SAVING GRACE TODAY AS BEEN THE DRIER AIR MIXING DOWN ALL
AFTERNOON AND THE FACT THAT THE SURFACE WINDS HAVE BEEN MORE
WESTERLY AHEAD OF THE FRONT. WE ARE NOT EXPECTING MUCH IN THE WAY OF
CONVECTION FIRING UP PRIOR TO THE COLD FRONT PASSAGE...JUST WAITING
FOR THE UPSTREAM STORMS TO MOVE INTO OUR REGION.

ONCE THE FRONT MOVES THROUGH LATER TONIGHT WE WILL SEE A CLEARING
TREND FROM NORTHWEST TO SOUTHEAST. A FRESH AIRMASS TAKES A WHILE TO
FINALLY WORKS ITS WAY INTO THE REGION TONIGHT SO WE ARE NOT
EXPECTING DEWPOINTS TO DROP MUCH IN THE WAKE OF THE WEAK COLD AIR
ADVECTION.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
WITH THE COLD FRONT TO OUR SOUTH TUESDAY MORNING A VERY BRIEF SHOT
OF HIGH PRESSURE WILL MOVE INTO THE REGION DURING THE DAY. THE
MID-LEVEL PARENT LOW PRESSURE OVER THE GREAT LAKES WILL DRIFT
TOWARDS THE EAST AND BEGIN TO DROP MID-LEVEL HEIGHTS A BIT ACROSS
OUR REGION. WEAK COLD AIR ADVECTION KICKS IN BUT AGAIN THIS WILL BE
SHORT LIVED AS THE SURFACE AND LOW-LEVEL FLOW BEGINS TO TURN MORE
TOWARDS THE WEST. TUESDAY SHOULD BE A PRECIPITATION FREE DAY WITH
THE HIGH PRESSURE OVERHEAD.

THE MCS MENTIONED IN THE NEAR TERM WILL CONTINUE ITS SOUTHEASTWARD
PROGRESSION ON TUESDAY AND WEDNESDAY. THE MOST LIKELY TIMEFRAME FOR
THIS MCS WILL BE WEDNESDAY LATE MORNING THROUGH THE AFTERNOON HOURS.
THE GFS AND ECMWF MODELS APPEARED TO HAVE A BETTER HANDLE ON THE
MOVEMENT OF THIS MCS INTO OUR REGION. WITH REGARDS TO SENSIBLE
WEATHER, CLOUDS WILL BE ON THE INCREASE BY WEDNESDAY MORNING WITH
MOSTLY CLOUDY TO OVERCAST SKIES LASTING THROUGH WEDNESDAY. VERY
HEAVY RAINFALL IS ALSO EXPECTED FROM THIS SYSTEM AND DEPENDING ON
THE SIZE OF THE SYSTEM, A LOT OF AREAS COULD SEE A GENEROUS AMOUNT
OF RAIN ON WEDNESDAY. AS A RESULT WE HAVE BOUGHT THE GUIDANCE SUGGESTING
COOLER TEMPERATURES ACROSS THE REGION. WEDNESDAY NIGHT CLOUDS
SHOULD BEGIN TO CLEAR AS THE SYSTEM DEPARTS THE REGION SETTING THE
STAGE FOR A DRY AND SEASONABLE THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
FOR THIS EXTENDED FORECAST PERIOD...IN GENERAL THE UPPER RIDGE
PATTERN HOLDS OVER THE CENTRAL U.S. WITH  W-NW FLOW ALOFT OVER THE
NORTHEAST AND MID ATLANTIC REGIONS. HWVR...BOTH THE GFS AND ECMFW
SUGGEST THE UPPER RIDGE MAY WEAKEN SMWHT TOWARDS THE BEGINNING OF
NEXT WEEK.

HIGH PRESSURE WILL DOMINATE MUCH OF THE TIME...ALTHO LOW PRESSURE IS
FCST TO MOVE EWD ACROSS NY STATE SATURDAY AND SATURDAY NIGTH AND
INTO NEW ENGLAND BY SUN. THE TRAILING FRONTAL SYSTEM WILL BRING AN
INCREASED CHANCE OF T-STORMS ON SAT INTO SAT NIGHT...WITH PERHAPS
SOME LINGERING CNVTN EARLY SUN MORNING OVER THE DELMARVA REGION. AT
THIS LONGER RANGE OF COURSE CONFIDENCE IN THE TIMING FOR PRECIP IS
NOT VERY HIGH...BUT SAT OR SAT NIGHT LOOK LIKE THE BEST CHANCE FOR
RAIN.

TEMPERATURES DURING THIS PERIOD WILL BE NEAR TO SLIGHTLY ABOVE
NORMAL FOR THIS TIME OF YEAR.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE MAIN FORECAST CHALLENGE IS THE EXTENT OF SHOWERS AND
THUNDERSTORMS ACROSS THE REGION THROUGH ABOUT MID TO LATE THIS
EVENING. A COLD FRONT WILL MOVE INTO THE AREA TOWARD EVENING THEN
SHIFT TO OUR EAST TONIGHT. SHOWERS AND THUNDERSTORMS ARE DEVELOPING
JUST TO OUR NORTHWEST AND THIS ACTIVITY WILL CONTINUE TO SPREAD
SOUTHEASTWARD. WHILE ISOLATED SHOWERS/STORMS HAVE DEVELOPED
AHEAD OF THIS WITH A WIND SHIFT LINE, IT APPEARS WE WILL HAVE TO
WAIT FOR ANY MORE ORGANIZE ACTIVITY TO MOVE INTO THE AREA FROM THE
NORTHWEST. FOR NOW, WE CARRIED A VCSH AND A CB DESCRIPTOR FROM WEST
TO EAST AND WE WILL MONITOR RADAR TRENDS AND ISSUE AMENDMENTS WHEN
SHOWERS/STORMS HAVE A BETTER CHANCE OF IMPACTING A TERMINAL. SOME
STORMS COULD BE LOCALLY GUSTY AND SOME SUB-VFR CONDITIONS WILL OCCUR
FOR A BRIEF TIME.

SOUTHWEST TO WEST WINDS TO ABOUT 10 KNOTS THIS AFTERNOON WILL SHIFT
TO THE WEST AND NORTHWEST. THESE WINDS ARE EXPECTED TO DIMINISH
TONIGHT, BUT ANY TERMINAL THAT HOLDS ONTO SOME WIND SHOULD MAINTAIN
A NORTHWEST DIRECTION. ANY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
END FROM NORTHWEST TO SOUTHEAST DURING THE FIRST HALF OF THE NIGHT
ALONG WITH CLOUDS ON THE WANE. LIGHT WINDS AND LESS CLOUDS MAY ALLOW
PATCHY FOG TO DEVELOP OVERNIGHT, ESPECIALLY WHERE ANY HEAVIER RAIN
OCCURRED ALLOWING THE LOW-LEVEL MOISTURE TO REMAIN ELEVATED LONGER.
FOR NOW, JUST HINTED AT THIS AT KTTN AND KMIV LATE.

FOR TUESDAY, ANY PATCHY FOG WILL DISSIPATE EARLY THEN A NORTHWEST
WIND WILL INCREASE TO ABOUT 10 KNOTS. THERE COULD BE SOME LOCAL
GUSTINESS IN THE AFTERNOON, HOWEVER THIS APPEARS TO NOT BE MUCH
HIGHER THAN THE SUSTAINED WINDS SO IT WAS NOT INCLUDED AT THIS TIME.
THE AIRMASS DRIES OUT SOME AND WITH ENOUGH MIXING CUMULUS DEVELOPMENT
SHOULD BECOME FEW TO SCATTERED.

OUTLOOK...
TUESDAY AND WEDNESDAY...A WARM FRONT GENERALLY TO OUR SOUTH WITH A
DISTURBANCE TRACKING ALONG IT. IT APPEARS THAT A CLUSTER OF SHOWERS
AND THUNDERSTORMS WILL MOVE INTO OUR AREA LATER TUESDAY NIGHT FROM
THE NORTHWEST, HOWEVER THERE IS SOME UNCERTAINTY ON EXACTLY WHERE
THE MORE ORGANIZED ACTIVITY TRACKS. THERE COULD BE A PERIOD OF
SUB-VFR CONDITIONS ASSOCIATED WITH LOWER CEILINGS AND ALSO HEAVIER
RAIN. THE MOST CONCENTRATED ACTIVITY MAY THIN OR MOVE OUT OF THE
AREA BY MID MORNING WEDNESDAY.

THURSDAY AND FRIDAY...VFR WITH HIGH PRESSURE ACROSS THE AREA. CLOUDS
MAY INCREASE LATE FRIDAY THOUGH.

SATURDAY...A FRONTAL BOUNDARY APPROACHES WITH THE CHANCE FOR SOME
SHOWERS AND THUNDERSTORMS, ESPECIALLY IN THE AFTERNOON AND EVENING.
VFR WITH THE EXCEPTION IN CONVECTION.

&&

.MARINE...
A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. SOME SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO ARRIVE ALONG AND AHEAD OF THIS FRONT
THROUGH ABOUT MIDNIGHT. SOME STORMS COULD BE STRONG WITH LOCALLY
GUSTY WINDS AND HEAVY RAIN. THIS ACTIVITY IS THEN EXPECTED TO MOVE
TO THE EAST OVERNIGHT AS THE FRONT SETTLES SOUTHEASTWARD. THE
SOUTHERLY FLOW AHEAD OF THIS FRONT WILL INCREASE A BIT BUT IS
EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.

THE FRONT THEN STALLS JUST TO OUR SOUTH TUESDAY WITH A WAVE OF LOW
PRESSURE TRACKING ALONG IT LATER TUESDAY NIGHT AND WEDNESDAY. THIS
MAY BRING A ROUND OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA
DURING THIS TIME. THE SURFACE FLOW WILL TURN FROM NORTHWEST TO
SOUTHWEST, THEN FROM THE NORTHEAST WEDNESDAY. DEPENDING ON WHERE THE
WARM FRONT SITS WILL DETERMINE THE WIND DIRECTION AND ATTM WE PLACED
THIS CLOSE TO THE SOUTHERN ZONES. HIGH PRESSURE BUILDS IN FOR
THURSDAY AND FRIDAY, HOWEVER SOMEWHAT OF A NORTHEASTERLY SURGE MAY
OCCUR THURSDAY. THE NAM/WRF APPEARS TO BE A BIT TO STRONG WITH THIS,
SO WE KEPT WINDS JUST UNDER SMALL CRAFT ADVISORY CRITERIA. A WARM
FRONT THEN ARRIVES LATE FRIDAY WITH THE NEXT COLD FRONT SCHEDULED TO
ARRIVE LATER SATURDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HEAVENER
NEAR TERM...HEAVENER/GAINES
SHORT TERM...HEAVENER/GAINES
LONG TERM...AMC
AVIATION...GORSE
MARINE...GORSE
Hazardous weather outlook, Aug 1, 3:44 PM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
344 PM EDT MON AUG 1 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-021945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
344 PM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE
REGION THIS EVENING. THESE STORMS COULD PRODUCE LARGE HAIL, DAMAGING
WINDS, AND VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALLY HEAVY RAINFALL IN POSSIBLE LATE TUESDAY NIGHT AND
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-021945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
344 PM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH
THE REGION THIS EVENING. SOME STORMS COULD PRODUCE LARGE HAIL,DAMAGING
WINDS, AND VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 1, 4:07 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EDT MON AUG 1 2011

DEZ001-002-MDZ008-012-015-012100-
CECIL MD-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
407 PM EDT MON AUG 1 2011

...A STRONG THUNDERSTORM WILL AFFECT CECIL...KENT...NEW CASTLE AND
QUEEN ANNE'S COUNTIES...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES WEST OF ELKTON...MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR PERRYVILLE AROUND 415 PM...HOLLYWOOD
BEACH AROUND 430 PM...CECILTON...SASSAFRAS AROUND 445 PM...TOWNSEND
AND GREEN SPRING AROUND 500 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM IS LIKELY TO PRODUCE SMALL HAIL.

LAT...LON 3959 7612 3944 7554 3937 7550 3933 7545
      3915 7555 3938 7612 3938 7607 3942 7602
      3945 7600 3946 7602 3952 7599 3955 7603
      3954 7607 3958 7612

TFG
Special weather statement, Aug 1, 4:09 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
409 PM EDT MON AUG 1 2011

NJZ018-019-027-PAZ068-069-071-012115-
BUCKS PA-CAMDEN NJ-MONTGOMERY PA-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-SOUTHEASTERN BURLINGTON NJ-
409 PM EDT MON AUG 1 2011

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
MONTGOMERY AND PHILADELPHIA COUNTIES...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM 6 MILES NORTH OF
PHILADELPHIA...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR
ROCKLEDGE...HOLMESBURG AROUND 415 PM...DELANCO...RIVERSIDE AROUND
430 PM...WILLINGBORO...LUMBERTON AROUND 445 PM...PEMBERTON...MOUNT
HOLLY AROUND 500 PM...PEMBERTON HEIGHTS AND WRIGHTSTOWN AROUND 515
PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL LIKELY PRODUCE SMALL HAIL AND HEAVY RAIN.

LAT...LON 3979 7480 4006 7521 4015 7514 4010 7457
      4009 7457 4007 7457

TFG
Local storm report, Aug 1, 4:22 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
422 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FUNNEL CLOUD     CLARKSVILLE             38.55N  75.15W
08/01/2011                   SUSSEX             DE   LAW ENFORCEMENT

            THREE FUNNEL CLOUDS SIGHTED IN AND AROUND THE
            CLARKSVILLE AREA.

&&

EVENT NUMBER PHI1100446

TG
Local storm report, Aug 1, 5:02 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
502 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FUNNEL CLOUD     CLARKSVILLE             38.55N  75.15W
08/01/2011                   SUSSEX             DE   LAW ENFORCEMENT

            THREE FUNNEL CLOUDS SIGHTED IN AND AROUND THE
            CLARKSVILLE AREA.

0425 PM     TSTM WND DMG     OLEY                    40.39N  75.79W
08/01/2011                   BERKS              PA   911 CALL CENTER

            TREE REPORTED DOWN IN OLEY.

0434 PM     TSTM WND DMG     TULPEHOCKEN TWP         40.44N  76.25W
08/01/2011                   BERKS              PA   911 CALL CENTER

            TREE REPORTED DOWN IN TULPEHOCKEN.

&&

EVENT NUMBER PHI1100446 PHI1100447 PHI1100448

MEOLA
Local storm report, Aug 1, 5:10 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FUNNEL CLOUD     CLARKSVILLE             38.55N  75.15W
08/01/2011                   SUSSEX             DE   LAW ENFORCEMENT

            THREE FUNNEL CLOUDS SIGHTED IN AND AROUND THE
            CLARKSVILLE AREA.

0425 PM     TSTM WND DMG     OLEY                    40.39N  75.79W
08/01/2011                   BERKS              PA   911 CALL CENTER

            TREE REPORTED DOWN IN OLEY.

0434 PM     TSTM WND DMG     TULPEHOCKEN TWP         40.44N  76.25W
08/01/2011                   BERKS              PA   911 CALL CENTER

            TREE REPORTED DOWN IN TULPEHOCKEN.

0455 PM     TSTM WND DMG     KING OF PRUSSIA         40.10N  75.38W
08/01/2011                   MONTGOMERY         PA   TRAINED SPOTTER

            TREES DOWN IN KING OF PRUSSIA.

&&

EVENT NUMBER PHI1100446 PHI1100447 PHI1100448 PHI1100449

MEOLA
Local storm report, Aug 1, 5:24 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
524 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FUNNEL CLOUD     CLARKSVILLE             38.55N  75.15W
08/01/2011                   SUSSEX             DE   LAW ENFORCEMENT

            THREE FUNNEL CLOUDS SIGHTED IN AND AROUND THE
            CLARKSVILLE AREA.

0425 PM     TSTM WND DMG     OLEY                    40.39N  75.79W
08/01/2011                   BERKS              PA   911 CALL CENTER

            TREE REPORTED DOWN IN OLEY.

0434 PM     TSTM WND DMG     TULPEHOCKEN TWP         40.44N  76.25W
08/01/2011                   BERKS              PA   911 CALL CENTER

            TREE REPORTED DOWN IN TULPEHOCKEN.

0450 PM     TSTM WND DMG     MAHONING TWP            40.81N  75.77W
08/01/2011                   CARBON             PA   TRAINED SPOTTER

            TREES DOWN IN MAHONING TOWNSHIP.

0455 PM     TSTM WND DMG     KING OF PRUSSIA         40.10N  75.38W
08/01/2011                   MONTGOMERY         PA   TRAINED SPOTTER

            TREES DOWN IN KING OF PRUSSIA.

&&

EVENT NUMBER PHI1100446 PHI1100447 PHI1100448 PHI1100450 PHI1100449

MEOLA

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 10:00 PM EDTSpecial Weather StatementPHIChester60 min
Aug 1, 1:35 PM EDTSpecial Weather StatementPHICarbon, Lehigh, Monroe, Northampton3 hr
Aug 1, 3:14 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe51 min
Aug 1, 3:46 PM EDTSpecial Weather StatementPHIBerks89 min
Aug 1, 4:00 PM EDTSevere Thunderstorm WarningPHIBerks75 min
Aug 1, 4:33 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Delaware, Montgomery, Philadelphia87 min
Aug 1, 4:39 PM EDTSevere Thunderstorm WarningPHIBerks, Carbon, Lehigh42 min
Aug 1, 5:11 PM EDTAreal Flood AdvisoryPHIChester, Delaware, Montgomery, Philadelphia2 hr
Aug 1, 5:50 PM EDTSevere Thunderstorm WarningPHIPhiladelphia70 min
Aug 1, 6:17 PM EDTAreal Flood AdvisoryPHIDelaware, Philadelphia3 hr
Aug 1, 6:20 PM EDTSevere Thunderstorm WarningPHIChester, Delaware46 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.